MAUDE Adverse Event Report: Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder

Abbott Medical Amplatzer Septal Occluder; Transcatheter Septal Occluder
Model Number 9-ASD-018
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, an 18mm amplatzer septal occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.Ino issue was noted with the device during the procedure.It was further reported that approximately 24 hours later, the implanter performed a bubble study, which was positive.On (b)(6) 2026, post-procedure, the device was retrieved percutaneously.No adverse events, clinical signs, or symptoms were reported during or after the procedure or retrieval.The implanter considered the event to be related to the procedure rather than the performance of the device.The patient was reported to be stable.
 
Event or Problem Description
It was reported that on (b)(6) 2026, an 18mm amplatzer septal occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.No issue was noted with the device during the procedure.Approximately 24 hours post-implant, a bubble study was performed and demonstrated a large residual shunt at inferior side of the septum, with bubbles continuing to cross the defect.Based solely on these findings, the physician elected to retrieve the device.On (b)(6) 2026, the device was successfully retrieved percutaneously.No adverse events, clinical signs, or symptoms were reported during or after the implant procedure or retrieval.The physician indicated that the event was related to the procedure rather than device performance.The patient was reported to be stable.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of residual shunt post implant was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.The cause for the reported residual shunt could not be determined.It is possible due to procedural condition; however, this cannot be confirmed.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: health effect-clinical code: 4580.

Brand Name
Amplatzer Septal Occluder
Common Device Name
Transcatheter Septal Occluder
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50379419
Report Number2135147-2026-05762
Device Sequence Number13202522
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)310228(10)11323373
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-018
Device Catalogue Number9-ASD-018
Device Lot Number11323373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date08/21/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexUnknown
Patient RaceWhite